Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Small child, upset stomach, pale yellow stools, throat infection. Taking advent. Will econorm help?

My baby of 8 months has a tummy upset...has pale yellow loose stools .just got done with course of antibiotics called as Advent for throat infection.had also given enterogermina vials for 5 days with antibiotics.why does this happen..are pale yellow loose stools a cause for worry.....can econorm be given.what are the side effects?
Asked On : Sat, 5 Jan 2013
Answers:  3 Views:  152
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Hi Rekha
As you have used advent(amoxicillin) for throat infection , this pale yellow stools are due to antibiotic associated diarrhea as it is a common association with amoxicillin and nothing to worry. You can give econorm once daily by adding in milk or water for 3 to 5 days.And you can give oral rehydrating solutions sips by sips to prevent dehydration and any problem consult your Pediatrician.
Answered: Sat, 5 Jan 2013
I find this answer helpful
Pediatrician, Neonatology Dr. Uma Rajah Ananth's  Response
This can happen due to
1 viral infection in throat can lead to loose stools
2 associated viral intestinal infection
3- advent itself can cause loose stools in some.
just wait and watch- give enough fluids including oral electrolytes like electrobion-
Answered: Sat, 5 Jan 2013
I find this answer helpful
Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query.
As you told that your daughter was given a course of antibiotic,diarrhoea is a side effect of antibiotics because they interfere with gut flora,need not to worry it will settle down in couple of days,you can give econorm as it is a probiotic,also maintain proper hydration.
Your baby will be fine.
God bless.
Answered: Sat, 5 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor